Discussions By Condition: Repiratory conditions

Child Has Headaches Trouble Breathing

Posted In: Repiratory conditions 2 Replies
  • Posted By: stilltrying2
  • July 7, 2007
  • 05:52 AM

My 4 year old has been having trouble breathing for a month. He complains of headaches sometimes but the main symptom is his breathing

.....he just keeps (continuously) taking a very deep breath, then stops breathing and follows with another deep breath. Breathing is worse in heat. Shallow breathing at night. No coughing or runny nose, no fever.

He has a hard time talking because he gets short of breath. None of the doctors he has seen thinks it is asthma or allergies. He is taking singulair and claritin for three weeks, prescribed by Dr. to see if it helped but it hasn't made a bit of difference.

He has seen a cardiologist and an ENT to no avail, their tests were normal. They have done X-rays, an EKG, and various blood testing but have come up with nothing. He is also type 1 diabetic and ketoacidosis is negative.

Reply Flag this Discussion

2 Replies:

  • maybe see a neurologist for the head aches?
    newmommy3 8 Replies Flag this Response
  • As his breathing is strange it is possible that he is not getting enough oxygen. Low oxygen causes headaches. If that is the case u need to find out why his oxygen levels are dropping. Things that can cause it, a small hole in his heart or a problem with his lungs. He needs further tests. Hope this isnt too alarming for you, there may be other causes, but these are the only one's i know about ! Good luck :)
    Tootsie 628 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?